Economics at your fingertips  

Insurance activities, globalization, and economic growth: New methods, new evidence

Chi-Chuan Lee, Chien-Chiang Lee () and Yan-Yu Chiou

Journal of International Financial Markets, Institutions and Money, 2017, vol. 51, issue C, 155-170

Abstract: This paper applies the most up-to-date non-parametric framework to investigate the non-linear linkage between insurance market activities, globalization, and economic growth using a pooled sample of 38 countries. Our empirical results first reveal that all variables are relevant to the economic growth equation, but most variables enter the model non-linearly, thus justifying the use of non-parametric methods. Second, most of the partial effects of globalization are positive for a poor performing economy (in terms of the levels of education, initial income, and globalization), while the partial effects are negative for those of a better performing economy. As to whether and how insurance market and globalization exert an influence on economic growth under different conditions, we find that a positive effect of globalization on economic growth does exist under a lower level of insurance activities, while it has a negative effect for those higher levels of insurance activities. Finally, the partial effects of the insurance sector on economic growth are negative in almost all cases. These findings offer several useful insights for policy-makers and researchers.

Keywords: Insurance activities; Globalization; Economic growth; Non-parametric regression; Non-linearities (search for similar items in EconPapers)
JEL-codes: C14 G22 O16 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-09-15
Handle: RePEc:eee:intfin:v:51:y:2017:i:c:p:155-170